Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 4  |  Page : 403--404

Terlipressin-induced hyponatremic seizure in a child

Syed Ahmed Zaki 
 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai
India

Terlipressin, an analog of the natural hormone arginine-vasopressin, is a splanchnic constrictor that is used to control variceal bleeding in portal hypertension. It has a very good safety profile compared to vasopressin. Although rare, adverse effects such as hyponatremia and seizure can occur. We describe a 7-year-old male child who developed hyponatremia induced by infusion of terlipressin which resulted in a generalized seizure. After withdrawal of terlipressin, the serum sodium level became normal. Through this case, we emphasize the importance of monitoring patient«SQ»s electrolyte levels during the course of terlipressin therapy.


How to cite this article:
Zaki SA. Terlipressin-induced hyponatremic seizure in a child.Indian J Pharmacol 2013;45:403-404


How to cite this URL:
Zaki SA. Terlipressin-induced hyponatremic seizure in a child. Indian J Pharmacol [serial online] 2013 [cited 2021 Jul 28 ];45:403-404
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=4;spage=403;epage=404;aulast=Zaki;type=0